Alert archive / South Carolina / Lake Wind Advisories in 2016
Lake Wind Advisory 6, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Feb 9, 2016, 2:11 AM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Feb 9, 2016, 4:00 AM EST. It was in force for 41 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2016, 2:11 AM EST (07:11 UTC)
- In effect from
- Feb 9, 2016, 4:00 AM EST
- Expired
- Feb 10, 2016, 9:24 PM EST
- In force
- 41 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 7.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1313 m above ground
- 0-6 km bulk shear
- 97 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
418 WWUS72 KCAE 090711 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 211 AM EST TUE FEB 9 2016 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 092200- /O.NEW.KCAE.LW.Y.0006.160209T0900Z-160211T0400Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY... WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD... JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS... MANNING...SUMMERTON...BAMBERG...DENMARK 211 AM EST TUE FEB 9 2016 ...LAKE WIND ADVISORY IN EFFECT UNTIL 11 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST WEDNESDAY. * TIMING...TODAY THROUGH WEDNESDAY EVENING. * WINDS...WEST 20 TO 30 KNOTS. * IMPACTS...STRONG WINDS AND ROUGH CHOP WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
5 follow-up statements
593 WWUS72 KCAE 091932 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 232 PM EST TUE FEB 9 2016 ...LAKE WIND ADVISORY... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 100745- /O.CON.KCAE.LW.Y.0006.000000T0000Z-160211T0400Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY... WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD... JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS... MANNING...SUMMERTON...BAMBERG...DENMARK 232 PM EST TUE FEB 9 2016 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST WEDNESDAY... * TIMING...TODAY THROUGH WEDNESDAY EVENING. * WINDS...WEST 20 TO 30 KNOTS. * IMPACTS...STRONG WINDS AND ROUGH CHOP WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
645 WWUS72 KCAE 100230 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 930 PM EST TUE FEB 9 2016 ...LAKE WIND ADVISORY... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 101030- /O.CON.KCAE.LW.Y.0006.000000T0000Z-160211T0400Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY... WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD... JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS... MANNING...SUMMERTON...BAMBERG...DENMARK 930 PM EST TUE FEB 9 2016 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST WEDNESDAY... * TIMING...TONIGHT THROUGH WEDNESDAY EVENING. * WINDS...WEST 20 TO 30 KNOTS. * IMPACTS...STRONG WINDS AND ROUGH CHOP WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
400 WWUS72 KCAE 100847 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 347 AM EST WED FEB 10 2016 ...LAKE WIND ADVISORY... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 102300- /O.CON.KCAE.LW.Y.0006.000000T0000Z-160211T0400Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY... WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD... JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS... MANNING...SUMMERTON...BAMBERG...DENMARK 347 AM EST WED FEB 10 2016 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * TIMING...THROUGH THIS EVENING. * WINDS...WEST 20 TO 30 KNOTS. * IMPACTS...STRONG WINDS AND ROUGH CHOP WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
105 WWUS72 KCAE 102258 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 558 PM EST WED FEB 10 2016 ...LAKE WIND ADVISORY... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 110400- /O.CON.KCAE.LW.Y.0006.000000T0000Z-160211T0400Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY... WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD... JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS... MANNING...SUMMERTON...BAMBERG...DENMARK 558 PM EST WED FEB 10 2016 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * TIMING...THROUGH THIS EVENING. * WINDS...WEST 20 TO 30 KNOTS. * IMPACTS...STRONG WINDS AND ROUGH CHOP WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
900 WWUS72 KCAE 110224 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 924 PM EST WED FEB 10 2016 ...LAKE WIND ADVISORY IS CANCELLED... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 110330- /O.CAN.KCAE.LW.Y.0006.000000T0000Z-160211T0400Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY... WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD... JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS... MANNING...SUMMERTON...BAMBERG...DENMARK 924 PM EST WED FEB 10 2016 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE LAKE WIND ADVISORY. WINDS ON THE LAKES HAVE DIMINISHED THIS EVENING AND WILL REMAIN BELOW LAKE WIND ADVISORY CRITERIA OVERNIGHT. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Feb 9, 12:52 AM EST, 1 hour 19 minutes earlier.
Area forecast discussion, Feb 9, 12:52 AM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 1252 AM EST TUE FEB 9 2016 .SYNOPSIS... DRY AND COLD WEATHER EXPECTED TONIGHT THROUGH THURSDAY WITH BREEZY CONDITIONS. ANOTHER COLD FRONT WILL COME THROUGH FRIDAY...WITH LIMITED MOISTURE. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... DEWPOINTS HAVE FALLEN INTO THE 20S AND WILL CONTINUE TO DROP ACROSS THE FORECAST AREA IN THE WAKE OF THE COLD FRONT. EXPECT THE REST OF THE NIGHT TO REMAIN DRY AND BREEZY. A 40KT LOW LEVEL JET WILL PROMOTE SURFACE WINDS AROUND 10 TO 15 MPH OVERNIGHT WITH GUSTS UP TO 20 MPH. DESPITE MIXING...COLD AIR ADVECTION SHOULD RESULT IN OVERNIGHT LOWS GENERALLY IN THE LOWER 30S. && .SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY NIGHT/... THE UPPER RIDGE IN THE WESTERN CONUS AND TROUGH TO THE EAST WILL FEED COLDER AND DRIER AIR INTO OUR REGION. TEMPERATURES WILL BE BELOW NORMAL WITH HIGHS IN THE MID TO UPPER 40S. GUSTY WINDS WILL BE LIKELY TUESDAY AND WEDNESDAY AFTERNOON WITH WESTERLY FLOW PREVAILING. && .LONG TERM /THURSDAY THROUGH MONDAY/... OVERALL SYNOPTIC PATTERN REMAINS UNCHANGED THROUGH THE WEEK. CONTINUED BELOW NORMAL TEMPERATURES AND DRY CONDITIONS. THE GFS AND ECMWF BRING A DISTURBANCE THROUGH THE UPPER LEVEL TROUGH LATE IN THE PERIOD. WITH RELATIVELY DRY CONDITIONS IN PLACE AND INCONSISTENCY WITH TIMING AND LOCATION OF THE DISTURBANCE...STUCK WITH A DRY FORECAST IN THE LONG TERM. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... EXPECT VFR CONDITIONS THROUGHOUT THE TAF FORECAST PERIOD. COLD FRONT HAS SHIFTED EAST OF THE AREA AND COLD ADVECTION WILL CONTINUE OVERNIGHT. WINDS WILL STAY UP THROUGH THE NIGHT AROUND 5 TO 10 KNOTS BUT WILL BECOME STRONGER QUICKLY AFTER SUNRISE TUESDAY WITH WINDS INCREASING TO 15 TO 20 KNOTS WITH GUSTS OVER 25 KNOTS AFTER 15Z. ANOTHER UPPER DISTURBANCE WILL CROSS THE REGION ON TUESDAY AND RESULT IN VFR CEILINGS AROUND 5000-8000 FT BUT MOISTURE IS LIMITED AND DO NOT ANTICIPATE ANY PRECIPITATION OR ASSOCIATED RESTRICTIONS. EXTENDED AVIATION OUTLOOK...BREEZY THRU WED. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. &&
Hazardous weather outlook, Feb 8, 10:36 PM EST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 1036 PM EST MON FEB 8 2016 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-100345- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 1036 PM EST MON FEB 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TONIGHT. BREEZY CONDITIONS...BUT IT DOES NOT APPEAR THAT A LAKE WIND ADVISORY WILL BE REQUIRED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. COLD. BREEZY AT TIMES. LAKE WIND ADVISORIES MAY BE REQUIRED TUESDAY AND WEDNESDAY. WIND CHILL VALUES LATE WEDNESDAY NIGHT INTO THURSDAY MORNING COULD FALL TO 10 TO 15 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Lake Wind Advisories in South Carolina, 2016Lake Wind Advisories in Georgia, 2016Every lake wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.